MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k083330.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
They checked that mass location was body of pancreas before the procedure in eus.They advanced echo-19 to mass in through the scope.However, the needle didn't puncture to mass in eus.Consequently, the needle removed out of the scope.So they used another echo-19.Additional information confirmed that the needle was kinked at the distal end.
 
Additional Manufacturer Narrative
Pma/510(k)#: k083330.1 x echo-19 of lot#: c1596500 was returned to cirl for evaluation open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation.The distal tip of the needle was found to be deformed/bent.The distal end of needle was found to be kinked.The tip of sheath was found to be damaged.Likely that needle tip deformed leading to distal kink and sheathe damage (cascading effect).Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number: c1596500 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to advancement into a hard lesion.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
They checked that mass location was body of pancreas before the procedure in eus.They advanced echo-19 to mass in through the scope.However, the needle didn't functure to mass in eus.Consequently, the needle removed out of the scope.So they used another echo-19.Additional information confirmed that the needle was kinked at the distal end.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8939199
Report Number3001845648-2019-00441
Device Sequence Number14276442
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)220320(10)C1596500
Combination Product (Y/N)N
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1596500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/29/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1